View unanswered posts | View active topics It is currently Thu Nov 27, 2014 9:09 am



Reply to topic  [ 11 posts ] 
 Side affects from Aricept 
Author Message

Joined: Tue Oct 12, 2010 6:25 pm
Posts: 10
Post Side affects from Aricept
Hello I was wondering if anyones LO have experienced any side affects and what? My mom who takes sinemet (parkinsons') and oxybutin(for her bladder control) along with her other sleep and anxiety meds.. Her Neurologist took her off the oxybutin(which her primary Dr. Rx her 4wks earlier) and put her on Aricept about a week or so ago. 4days later she started complaining about feeling sick; body aches, shakes, soreness in her neck, ears, and throat area and her legs.(she says they wont work for her) her eyes were sensitive to light as well. I called her nuerologist and she's on vacation for a week. then I called her primary and they feel she may be experiencing some side affects from Aricept and it should pass. Maybe so. But I was just wondering what others on this forum may think.

Gayle


Mon Nov 22, 2010 1:03 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Side affects from Aricept
Many that start on Aricept do have some stomach issues but it does pass after a few weeks and many try cutting to dose until the person is able to handle the drug, you can go to RX.com and check further.
Good Luck!

_________________
Irene Selak


Mon Nov 22, 2010 1:19 pm
Profile WWW

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Side affects from Aricept
Gayle,

Have you checked out a website such as rxlist.com or drugs.com for the side effects of Aricept (donepezil)? All of the complaints sound pretty non-specific to me.

Sensitivity to light can occur in many neurodegenerative disorders.

Also, oxybutnin is anticholinergic and therefore not recommended for someone with dementia. Nearly all of the anti-bladder incontinence meds fall into this category.

Robin


Mon Nov 22, 2010 1:26 pm
Profile

Joined: Tue Oct 12, 2010 6:25 pm
Posts: 10
Post Re: Side affects from Aricept
Robin, no I haven't checked those websites out but will do so.. and yes I know now about not prescribing an anticholinergic drug. but if only her primary Dr. knew? Once my moms nuerologist found out she was on it she discontinued it. and like I said prescribed her Aricept and explained to her that she will just have to deal with the need to use the bathroom frequently. I was aware of the light sensitivity in someone with a neurodegenerative disorder, but my mom has never said or complained about this before thats why I included it with the other symptoms she exhibiting since the adding of Aricept.

Thanks for your response and the names of the websites.

Gayle


Mon Nov 22, 2010 2:07 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Side affects from Aricept
Thanks for the correction on the site I pointed out, so Gayle it is rXlist.com, I knew that just didn't take the time to look more carefully!

_________________
Irene Selak


Mon Nov 22, 2010 3:11 pm
Profile WWW

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Side affects from Aricept
Gayle,
In my experience, lots of symptoms are blamed on medication as "side effects" that are actually part of a disease. It's a coincidence as to the timing of the symptoms.
Robin


Mon Nov 22, 2010 4:21 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Side affects from Aricept
Robin, this often does happen. And with such an up-and-down disease as LBD, it's especially hard to determine. While Sinemet, for instance, can cause hallucinations, most of our LOs had hallucinations well before taking Sinemet. How can we tell if it's making them worse? And because most of the dementia meds are slightly antagonistic to the carbidopa/levodopa drugs, the effects are even harder to sort out.

What I often wonder is this: How do we know a certain drug is being effective? If we see decline, how can we be certain the drugs they have been taking for years are preventing worse decline or are not accomplishing anything at all?

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Mon Nov 22, 2010 4:36 pm
Profile

Joined: Sun Oct 21, 2007 4:18 pm
Posts: 835
Location: Acton, MA
Post Re: Side affects from Aricept
Gayle, Frank has been on Aricept for several months and never had any side effects.

_________________
Gerry 67, cared for Frank 71, married 49 yrs; dx 2004, passed away October 26, 2011.


Mon Nov 22, 2010 4:58 pm
Profile

Joined: Tue Aug 17, 2010 9:20 am
Posts: 184
Location: So Cal
Post Re: Side affects from Aricept
Gayle, In our caregiver support group it was reported that one woman had 'violent' vomiting when given Aricept. My husband became extremely agitated when it was given to him. Sher

_________________
Sher (53) married 29 years to Ken (66) who was diagnosed with LBD in 2008, but it most likely began many years before.


Mon Nov 22, 2010 10:51 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3432
Location: Vermont
Post Re: Side affects from Aricept
My dad was on Aricept for about 7 - 8 months and didn't have any side effects that I am aware of. He was more agitated because he was more aware of how ill he is, but none of the side effects you are mentioning happened. It's difficult to balance all these meds. Good luck. Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Tue Nov 23, 2010 1:13 pm
Profile

Joined: Tue Oct 12, 2010 6:25 pm
Posts: 10
Post Re: Side affects from Aricept
Thank you all for your responses. Today my mom says she feels little better, but I will continue to monitor her.

Thanks again :)


Tue Nov 23, 2010 2:18 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 11 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr